# SDR 95ZZZX4511

- Difficulty date: August 1, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Cont TSIO520R
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Bearing
- Part number: 642720
- Condition: Worn
- Location: Crank Main
- Part time: 190 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ENGINE DISASSEMBLED AT 190 HRS TSO FOR INSP DUE TO PROP STRIKE.  UNUSUAL WEAR ON ROD BEARINGS AND MAIN BEARINGS WAS OBSERVED.  THE ROD BEARING WEAR WAS FOUND ONLY ON THE ROD-SIDE BEARINGS WHILE THE CAP-SIDE BEARINGS APPEAR NORMAL.  ALL THE WORN BEARINGS SHOW HEAT STRESS DAMAGE.  THE HEAT DAMAGE AND UNUSUAL WEAR ARE VERY ABNORMAL CONSIDERING THE LOW TIME IN SERVICE SINCE NEW (190 HRS).  IDENTICAL SITUATION HAS OCCURRED 4 TIMES IN LAST 4 MONTHS ON 520 MODEL ENGINES OF SIMILAR LOW TSO.  ONE SIMILARITY OF ALL THE ENGINES  IS, ALL USED AEROSHELL 15W-50 MULTIGRADE SYNTHETIC OIL.
